The Diabetes Forum Support Community For Diabetics Online banner

1 - 3 of 3 Posts

·
Registered
Joined
·
21 Posts
Discussion Starter #1
Next Tuesday, May 31, I am scheduled for an abd. and pelvic Ultrasound with contrast dye. I am having problems with my colon. Anyway, I was told to not take my Metformin the morning of the test and for 72 hours after the procedure because the Metformin reacts with the contrast dye. No one told me how to keep my BGL's in check during this time. Has anyone had contrast dye during a procedure and if so what happened with your blood sugar? Thank you for your answers.
 

·
Registered
Joined
·
47 Posts
Next Tuesday, May 31, I am scheduled for an abd. and pelvic Ultrasound with contrast dye. I am having problems with my colon. Anyway, I was told to not take my Metformin the morning of the test and for 72 hours after the procedure because the Metformin reacts with the contrast dye. No one told me how to keep my BGL's in check during this time. Has anyone had contrast dye during a procedure and if so what happened with your blood sugar? Thank you for your answers.
Hi Red,

for starters To decrease your chance of developing lactic acidosis, you should temporarily stop taking metformin if you are going to undergo a procedure that uses a contrast medium. Because the contrast medium causes temporary damage to the kidneys (and because the kidneys remove metformin), contrast medium can greatly increase the level of metformin in the blood.

Then just watch very closely what you eat. Little to no carbs, no sugars, eat protien, drink LOTS of water. Ask your doc too for more advice on this because he is going to have to monitor your kidneys before during and after.

Good luck!
 

·
Registered
Joined
·
21 Posts
Discussion Starter #3
Hi Red,

for starters To decrease your chance of developing lactic acidosis, you should temporarily stop taking metformin if you are going to undergo a procedure that uses a contrast medium. Because the contrast medium causes temporary damage to the kidneys (and because the kidneys remove metformin), contrast medium can greatly increase the level of metformin in the blood.

Then just watch very closely what you eat. Little to no carbs, no sugars, eat protien, drink LOTS of water. Ask your doc too for more advice on this because he is going to have to monitor your kidneys before during and after.

Good luck!
Thank you, I am concerned not only because of my blood sugar but I have one kidney too. So, Atkins Shakes and lots of water for me.
 
1 - 3 of 3 Posts
Top